I'm coming up on 6 years out from my last Oxi infusion. I'd say it took maybe 9 months to even out and get to the point I'm out now. I only did 5 infusions in the vein that included Oxi and I've definitely got it in my feet. Most everything in my fingers/hands went away fairly quickly and my feet recovered some (I stopped falling all the time). I've been on gabapentin (Neurontin) for a long time, without it, it would be worse. It's been a life saver and after almost 6 years, I just upped my dose. My feet do hurt and feel "fuzzy" all the time, but I do most everything I did before. The only thing that really pisses me off is that I can't wear my beautiful really high platform heels like I used to, too much pain. I do wear heels everyday now, just not the really tall ones (although I may change that as I slipped off one last week and fractured by fricking foot). My balance on both feet is pretty good, on one, not as much. For everyday life, it doesn't really get in the way, it's mostly annoying and frustrating, but you learn to live with it.
I'd say if you're at the 1 year mark whatever is left is probably going to stay. I highly recommend gabapentin, even if it just gets you through this phase. Plus, if you're a woman and you are now post menopause, the one positive side effect of gabapentin is that it helps hot flashes & night sweats - like amazingly!
Post chemo is a strange spot to be in I think. I think everyone expects you to just be ok now, you're not in treatment so you're great now, right? At least for me, I wanted to punch people in the face
. I looked great, had lost weight, so I must be fine. When inside I had so many feelings that I didn't know what to do with I was struggling with neuropothy, but no one gets it. Sorry for the side commentary - I just got on here again yesterday, been awhile, and posting this just reminded me of being in this spot that so many of you are in now.
Best wishes to everyone.